A 33-year-old member asked:
od procedures--what happens when someone is hospitalized for an od?
1 doctor answer • 1 doctor weighed in
Psychiatry 25 years experience
That depends: There are different protocols depending on the type of overdose. Some types of overdose may require activated charcoal. A nasogastric tube may be necessary. Sometimie emesis is induced. Inraveonous fluids are usually provided.
5.2k viewsAnswered >2 years ago
Last updated Mar 15, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.